Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 376, NWS Goodland, KS

July 22, 2016Kit Carson County, Colorado; Sherman County, Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 22, 2016, 9:35 PM MDT for Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 9:35 PM MDT (03:35 UTC)
Expired
Jul 22, 2016, 10:04 PM MDT
In force
29 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kit Carson County, CO, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
3070 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WUUS53 KGLD 230335
SVRGLD
COC063-KSC181-199-230415-
/O.NEW.KGLD.SV.W.0376.160723T0335Z-160723T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM MDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
  WESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 1015 PM MDT

* AT 934 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
  KANORADO...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KANORADO AND RULETON. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 16.
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 447 AND 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3905 10205 3927 10216 3933 10211 3952 10191
      3923 10166
TIME...MOT...LOC 0334Z 230DEG 27KT 3915 10211 

HAIL...0.75IN
WIND...60MPH
 
$$

LUNDQUIST
4 follow-up statements
518 
WWUS53 KGLD 230341
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM MDT FRI JUL 22 2016

COC063-KSC181-199-230415-
/O.CON.KGLD.SV.W.0376.000000T0000Z-160723T0415Z/
KIT CARSON CO-WALLACE KS-SHERMAN KS-
941 PM MDT FRI JUL 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR EAST CENTRAL KIT CARSON...NORTHWESTERN WALLACE AND WESTERN
SHERMAN COUNTIES...

AT 941 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
KANORADO...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 16.
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 447 AND 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 10205 3927 10216 3933 10211 3952 10191
      3923 10166
TIME...MOT...LOC 0341Z 226DEG 21KT 3920 10208 

HAIL...0.75IN
WIND...70MPH
 
$$

LUNDQUIST
839 
WWUS53 KGLD 230350
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
950 PM MDT FRI JUL 22 2016

KSC199-230359-
/O.CAN.KGLD.SV.W.0376.000000T0000Z-160723T0415Z/
WALLACE KS-
950 PM MDT FRI JUL 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALLACE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3915 10204 3927 10216 3933 10211 3952 10191
      3928 10171
TIME...MOT...LOC 0349Z 225DEG 31KT 3928 10201 

$$

COC063-KSC181-230415-
/O.CON.KGLD.SV.W.0376.000000T0000Z-160723T0415Z/
KIT CARSON CO-SHERMAN KS-
950 PM MDT FRI JUL 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR EAST CENTRAL KIT CARSON AND WESTERN SHERMAN COUNTIES...

AT 949 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF KANORADO...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 16.
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 447 AND 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3915 10204 3927 10216 3933 10211 3952 10191
      3928 10171
TIME...MOT...LOC 0349Z 225DEG 31KT 3928 10201 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
766 
WWUS53 KGLD 230354
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
954 PM MDT FRI JUL 22 2016

COC063-230403-
/O.CAN.KGLD.SV.W.0376.000000T0000Z-160723T0415Z/
KIT CARSON CO-
954 PM MDT FRI JUL 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIT CARSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3952 10191 3930 10173 3918 10205 3939 10205
TIME...MOT...LOC 0353Z 229DEG 26KT 3930 10198 

$$

KSC181-230415-
/O.CON.KGLD.SV.W.0376.000000T0000Z-160723T0415Z/
SHERMAN KS-
954 PM MDT FRI JUL 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHWESTERN SHERMAN COUNTY...

AT 953 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF KANORADO...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 15.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3952 10191 3930 10173 3918 10205 3939 10205
TIME...MOT...LOC 0353Z 229DEG 26KT 3930 10198 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
709 
WWUS53 KGLD 230404
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM MDT FRI JUL 22 2016

KSC181-230414-
/O.CAN.KGLD.SV.W.0376.000000T0000Z-160723T0415Z/
SHERMAN KS-
1004 PM MDT FRI JUL 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERMAN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
AROUND 40 MPH ARE STILL POSSIBLE WITH THIS DECAYING THUNDERSTORM.

LAT...LON 3952 10191 3930 10173 3918 10205 3939 10205
TIME...MOT...LOC 0401Z 230DEG 27KT 3934 10189 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:22 PM MDT, 13 minutes earlier.

Area forecast discussion, Jul 22, 9:22 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
922 PM MDT FRI JUL 22 2016

.UPDATE...
Issued at 922 PM MDT Fri Jul 22 2016

Update to forecast issued to account for areal coverage/timing of
current rw/trw activity currently over western portions of the
CWA. Regional radar now showing most scattered convection
becoming more organized into a line as it moves to the ENE. This
looks to continue for the next several hours...so have adjusted
pops accordingly.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 105 PM MDT Fri Jul 22 2016

19Z Water Vapor Imagery and RAP analysis indicated large 597 ridge
centered over eastern New Mexico. WSR-88D KGLD noted small
vorticity center embedded with the morning showers, which
continued to move to the east. At the surface, weak surface
trough/convergent area was noted across eastern cwa extending into
central KS.

Two main concerns for the short term will be ongoing heat and
thunderstorm chances. A weak elevated cap this morning allowed for
scattered storms to develop with rather weak forced ascent.
Similar pattern in store for this afternoon as CU field developing
near higher terrain, but not seeing any organized sfc features to
focus storms on. Convection allowing models have been struggling
with the pattern so overall confidence in evolution is low. A few
storms will form off the higher terrain and push east tonight but
with winds aloft weak and shear minimal not expect to see a lot
of organization. Another round of elevated storms possible tonight
along edge of H7 thermal ridge. Relatively strong WAA develops
across MCK and NRN area and maintains itself for several hours.
Looks like a good chance for LFC's to be reached in this area and
do not see a reason why a storm or two wont from after 06z.

For Saturday...Cold front will work its way across Nebraska
through the day. While cooler air will likely remain to the north
through the day, surface trough ahead of front may provide area
for potential convective initiation. Instability should be
favorable for severe weather, but wind shear rather weak in warm
humid airmass south of front/trough. Given persistent near sfc
convergence and instability think thunderstorm chances look good,
but with weak shear do not expect to see a lot of storm
organization.

For the heat, already seeing 105 heat indices across advisory area
today so will let things stand as is. For tomorrow, looks like
dewpoints will dry out a bit during the afternoon but with temps
remaining around 100 will see some borderline heat index values
across a portion of the area. With the heat continuing, will
slightly expand current advisory for Saturday.

.LONG TERM...(Saturday night through Friday)
Issued at 202 PM MDT Fri Jul 22 2016

Thunderstorm chances continue in the long term period. Somewhat
cooler temperatures are anticipated after the passage of a cold
front over the weekend.

Saturday night: A cold front moves into the region Saturday evening
and begins to stall as a shortwave trough slowly advances over the
northern Plains. The front is anticipated to generate thunderstorms
in the region during this period. With instability present, a few
strong to severe storms will be possible.

Sunday and Sunday night: Guidance suggests precipitation chances
linger into Sunday for far eastern portions of the area with the
cold front stalled over northern Kansas into eastern Colorado. At
this point, flow is generally westerly aloft as high pressure
remains over the southwestern CONUS and the trough progresses across
southern Canada. Should see a lull in precipitation midday before
thunderstorm chances ramp up once again in the afternoon/evening
when weak waves pass through the flow. There is a potential for
isolated severe weather along and north of the front. With the ridge
broken down by shortwaves and a the front through the region, some
relief from heat is expected with high temperatures in the upper
80s to mid 90s.

Monday and Monday night: The ridge appears to strengthen over
western CONUS as disturbances pass through. Cannot rule out
afternoon/evening thunderstorms during this timeframe. Temperatures
appear to cool slightly into the low 90s.

Tuesday through Friday: Flow aloft is generally west/northwest with
zonal flow across the northern half of the country and high pressure
retreating further west midweek. Disturbances are anticipated to
pass along the northern periphery of the high pressure and across
the High Plains. Precipitation chances persist throughout the period
with better chances for precipitation on Tuesday when a stronger
wave impacts the region. Temperatures stay warm, mainly in the low
to mid 90s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 523 PM MDT Fri Jul 22 2016

Conditions...VFR...w/ a mix of scattered/broken mid and high
clouds.

Precip/Wx....VCTS for KGLD 00z-03z and 00z-09z for
KMCK...otherwise none expected at this time.

Winds........For KGLD...SSE 10-20kts thru 05z Saturday...then
becoming WSW around 10kts thru 18z Saturday. Becoming NNE around
10kts after 18z. For KMCK...SSE 10-20kts thru 14z Saturday then
WSW around 10kts thru 20z. After 20z...NNW around 10kts.

&&

.GLD Watches/Warnings/Advisories...
KS...Heat Advisory until 8 PM CDT Saturday for KSZ002>004-015-016-029.

CO...NONE.
NE...Heat Advisory until 8 PM CDT Saturday for NEZ080-081.

&&

UPDATE...JN
SHORT TERM...JRM
LONG TERM...JBH
AVIATION...JN
Hazardous weather outlook, Jul 22, 5:41 PM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT FRI JUL 22 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-232345-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
541 PM MDT FRI JUL 22 2016 /641 PM CDT FRI JUL 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

FOR LOCATIONS ROUGHLY ALONG AND EAST OF A LINE FROM RUSSELL
SPRINGS TO ATWOOD TO BENKELMAN, HEAT INDEX VALUES WILL CONTINUE
TO BE NEAR TO SLIGHTLY ABOVE 105 DEGREES UNTIL EARLY THIS EVENING.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS
THE ENTIRE TRI STATE REGION. WIND AND HAIL WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ON SATURDAY...HEAT INDEX VALUES WILL BE NEAR 105 FOR LOCATIONS
ROUGHLY ALONG AND EAST OF A GOVE TO HOXIE TO MCCOOK LINE.
ISOLATED SEVERE STORMS MAY ALSO DEVELOP ACROSS THE FORECAST AREA
LATE SATURDAY AFTERNOON AND EVENING ALONG AND SOUTH OF A CHEYENNE
WELLS TO COLBY AND NORTON LINE. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE IN THIS AREA.

A LITTLE BETTER CHANCE FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL IS EXPECTED FROM SUNDAY AFTERNOON INTO THE OVERNIGHT
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 22, 7:10 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM CDT FRI JUL 22 2016

KSZ001-230130-
CHEYENNE KS-
810 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN
NORTHWESTERN KANSAS UNTIL 830 PM CDT...

AT 810 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BIRD CITY...OR 10 MILES NORTHEAST OF ST.
FRANCIS... MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIRD CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3988 10141 3983 10141 3973 10157 3987 10175
      4000 10162 4000 10160
TIME...MOT...LOC 0110Z 219DEG 8KT 3985 10163

CLT/JTL
Special weather statement, Jul 22, 8:03 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT FRI JUL 22 2016

COZ090-230215-
YUMA COUNTY CO-
803 PM MDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL
815 PM MDT...

AT 803 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF ARICKAREE SCHOOL...OR 19 MILES SOUTHWEST OF
YUMA... MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
YUMA...ABARR AND HEARTSTRONG.

LAT...LON 3978 10231 3969 10280 4000 10280 4000 10279
      4010 10279 4019 10254
TIME...MOT...LOC 0203Z 251DEG 25KT 3988 10293

LUNDQUIST
Special weather statement, Jul 22, 8:17 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
817 PM MDT FRI JUL 22 2016

COZ090>092-230230-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
817 PM MDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...CENTRAL KIT CARSON AND CENTRAL CHEYENNE
COUNTIES IN EAST CENTRAL COLORADO UNTIL 830 PM MDT...

AT 817 PM MDT...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF COPE TO 8 MILES SOUTH OF KIT CARSON.
MOVEMENT WAS EAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS...STRATTON...BETHUNE...KIT CARSON...
VONA AND FIRSTVIEW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND 434.
 HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 165.

THESE WINDS WITH THIS OUTFLOW MAY INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3957 10280 3960 10280 3959 10235 3861 10228
      3861 10285 3957 10287
TIME...MOT...LOC 0217Z 260DEG 8KT 3954 10279 3864 10278

LUNDQUIST
Special weather statement, Jul 22, 8:33 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT FRI JUL 22 2016

COZ090>092-230300-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
833 PM MDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEASTERN
COLORADO...EASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN
EAST CENTRAL COLORADO UNTIL 900 PM MDT...

AT 832 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES NORTHWEST OF ECKLEY TO 9 MILES
NORTHEAST OF STRATTON TO 9 MILES WEST OF CHEYENNE WELLS. MOVEMENT WAS
EAST AT 75 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WRAY...CHEYENNE WELLS...STRATTON...BONNY RESERVOIR...
ECKLEY AND BETHUNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 419 AND 450.
 HIGHWAY 385 BETWEEN MILE MARKERS 143 AND 258.

LAT...LON 4031 10206 3871 10205 3872 10262 4021 10263
TIME...MOT...LOC 0232Z 262DEG 64KT 4015 10254 3942 10252 3881 10254

LUNDQUIST
Special weather statement, Jul 22, 9:05 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MDT FRI JUL 22 2016

COZ091-092-KSZ013-027-041-230330-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
SHERMAN KS-
905 PM MDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIT CARSON AND EASTERN
CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...WESTERN WALLACE...
NORTHWESTERN GREELEY COUNTIES IN WEST CENTRAL KANSAS AND WESTERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 930 PM MDT...

AT 904 PM MDT...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF BONNY RESERVOIR TO 11 MILES
SOUTHEAST OF CHEYENNE WELLS. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...CHEYENNE WELLS...KANORADO...RULETON...WESKAN...
BETHUNE AND ARAPAHOE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 10.
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 429 AND 450.
 HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 206...AND NEAR MILE MARKER
211.

LAT...LON 3862 10243 3957 10244 3957 10185 3862 10184
TIME...MOT...LOC 0304Z 260DEG 35KT 3959 10223 3869 10223

LUNDQUIST
Special weather statement, Jul 22, 9:20 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM MDT FRI JUL 22 2016

COZ090-KSZ001-NEZ079-230345-
YUMA COUNTY CO-CHEYENNE KS-DUNDY NE-
920 PM MDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...WESTERN CHEYENNE COUNTY IN NORTHWESTERN
KANSAS AND SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL
945 PM MDT/1045 PM CDT/...

AT 919 PM MDT/1019 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF WRAY TO 3 MILES SOUTHEAST OF
BONNY RESERVOIR. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WRAY...BONNY RESERVOIR...HAIGLER...HALE...LAIRD AND BEECHER ISLAND.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 210...AND
BETWEEN MILE MARKERS 212 AND 249.

LAT...LON 4025 10187 3957 10185 3957 10227 4015 10230
TIME...MOT...LOC 0319Z 251DEG 29KT 4012 10218 3958 10213

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:03 PM MDTSpecial Weather StatementGLDYuma12 min
Jul 22, 8:17 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson13 min
Jul 22, 8:33 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson, Yuma27 min
Jul 22, 9:14 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson31 min
Jul 22, 9:20 PM MDTSpecial Weather StatementGLDYuma25 min
Jul 22, 6:51 PM MDTSpecial Weather StatementGLDCheyenne9 min
Jul 22, 7:10 PM MDTSpecial Weather StatementGLDCheyenne20 min
Jul 22, 9:05 PM MDTSpecial Weather StatementGLDWallace25 min
Jul 22, 9:46 PM MDTSpecial Weather StatementGLDCheyenne14 min
Jul 22, 10:01 PM MDTSpecial Weather StatementGLDCheyenne14 min
Jul 22, 10:20 PM MDTSpecial Weather StatementGLDCheyenne25 min
Jul 22, 10:44 PM MDTSpecial Weather StatementGLDRawlins31 min
Jul 22, 10:46 PM MDTSpecial Weather StatementGLDCheyenne29 min
Jul 23, 3:55 PM MDTSpecial Weather StatementGLDWichita35 min
Jul 23, 4:56 PM MDTSpecial Weather StatementGLDGreeley34 min
Jul 23, 5:29 PM MDTSevere Thunderstorm WarningGLDGreeley31 min
Jul 23, 5:49 PM MDTSevere Thunderstorm WarningGLDGreeley14 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.